Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 28, 2025, 8:45 PM EDT for Tazewell County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 29, 2025, 2:27 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WGUS51 KRNK 290045
FFWRNK
VAC185-290645-
/O.NEW.KRNK.FF.W.0029.250629T0045Z-250629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
845 PM EDT Sat Jun 28 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Central Tazewell County in southwestern Virginia...
* Until 245 AM EDT.
* At 845 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tazewell... Cedar Bluff...
Amonate... Cliffield...
Bandy... Claypool Hill...
Jewell Ridge...
This includes the following streams and drainages...
Big Creek, Dry Fork, Bluestone River, Burkes Garden Creek, Deskin
Creek, Clinch River and Beech Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3705 8176 3718 8180 3721 8168 3720 8168
3721 8155 3722 8155 3723 8151 3725 8150
3711 8144
FLASH FLOOD...RADAR INDICATED
$$
SH2 follow-up statements
107
WGUS71 KRNK 290141
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
941 PM EDT Sat Jun 28 2025
VAC185-290645-
/O.CON.KRNK.FF.W.0029.000000T0000Z-250629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
941 PM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT SUNDAY FOR
CENTRAL TAZEWELL COUNTY...
At 941 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tazewell... Cedar Bluff...
Amonate... Cliffield...
Bandy... Claypool Hill...
Jewell Ridge...
This includes the following streams and drainages...
Big Creek, Dry Fork, Bluestone River, Burkes Garden Creek, Deskin
Creek, Clinch River and Beech Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3705 8176 3718 8180 3721 8168 3720 8168
3721 8155 3722 8155 3723 8151 3725 8150
3711 8144
FLASH FLOOD...RADAR INDICATED
$$
SH576
WGUS71 KRNK 290627
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
227 AM EDT Sun Jun 29 2025
VAC185-290637-
/O.CAN.KRNK.FF.W.0029.000000T0000Z-250629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
227 AM EDT Sun Jun 29 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL TAZEWELL COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3705 8176 3718 8180 3721 8168 3720 8168
3721 8155 3722 8155 3723 8151 3725 8150
3711 8144
$$
BMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:22 PM EDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 1:22 PM EDT, 7 hours 23 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 122 PM EDT Sat Jun 28 2025 .SYNOPSIS... A WARM AND HUMID AIRMASS IS EXPECTED TO LINGER OVER THE AREA THROUGH AT LEAST TUESDAY OF NEXT WEEK WHEN A STRONGER COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION. WITH THIS AIRMASS IN PLACE, AND VERY LITTLE UPPER LEVEL FLOW PATTERN, THE AREA CAN EXPECT DAILY CHANCES OF SCATTERED TO WIDESPREAD AIRMASS SHOWERS AND THUNDERSTORMS. THIS WILL LEAD TO THE POTENTIAL FOR LOCALIZED FLASH FLOODING GIVEN THE SEVERAL DAYS OF ALREADY ACCUMULATED RAINFALL, AND ISOLATED STRONG TO SEVERE WINDS FROM THUNDERSTORM DOWNBURSTS. THE AFOREMENTIONED COLD FRONT TUESDAY WILL BRING IN A MUCH DRIER AIRMASS AND LOWER POP CHANCES BY WEDNESDAY THROUGH THE END OF THE WEEK. && .NEAR TERM /TONIGHT THROUGH TOMORROW/... AS OF 100 PM EST SATURDAY... KEY MESSAGES: 1) SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE WITH AN ISOLATED THREAT FOR STRONG DAMAGING WINDS AND HAIL ASSOCIATED WITH THE STRONGER THUNDERSTORMS THAT DEVELOP. CHANCES FOR SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS, ESPECIALLY FOR AREAS WEST OF THE BLUE RIDGE ARE EXPECTED TO CONTINUE ON SUNDAY AS A THE AREA REMAINS UNDER THE INFLUENCE OF A WARM AND HUMID ENVIRONMENT. THERE IS LITTLE TO NO MID AND UPPER LEVEL FORCING FOR ASCENT ON SUNDAY, WHICH MEANS THAT THESE SHOWERS AND THUNDERSTORMS WILL PRIMARILY BE TERRAIN AND OUTFLOW INDUCED ONCE DAYTIME HEATING INCREASES ENOUGH TO LIFT PARCELS TO THEIR LFC. AGAIN, WITH NOT MUCH FLOW IN THE MID AND UPPER LEVELS OUTSIDE OF A 30-40 KNOT WEAK JET AT THE 250MB LEVEL IN EASTERN VIRGINIA SUNDAY AFTERNOON, THESE STORMS WILL LIKELY MEANDER AND FLOW ALONG OUTFLOW BOUNDARIES LEFT BEHIND FROM PREVIOUS STORMS DOWNBURSTS. INITIAL INSTABILITY VALUES LOOK TO BE LOWER THAN PREVIOUS DAYS THIS WEEK, WITH HREF ENSEMBLE MEAN SBCAPE FORECAST IN THE 1500-2000 J/KG RANGE. DCAPE VALUES LOOK TO BE ON PAR IF NOT SLIGHTLY LOWER THAN THE LAST SEVERAL DAYS, WITH FORECAST VALUES IN THE 700-900 J/KG RANGE. THIS WILL STILL LEAD TO A FEW ISOLATED SEVERE THUNDERSTORMS THAT COULD LEAD TO STRONG WINDS AND ISOLATED HAIL. THE WINDS WILL LIKELY BE THE BIGGEST THREAT, WITH DOWNED TREES AND POWER LINES CAUSING ISOLATED POWER OUTAGES WHERE THE STRONGEST THUNDERSTORMS DOWNBURSTS OCCUR. OVERALL, EXPECT TEMPERATURES TO BE SEASONAL FOR THIS TIME OF THE YEAR, WITH HIGHS EAST OF THE BLUE RIDGE IN THE LOW 90S, AND TEMPERATURES WEST OF THE BLUE RIDGE IN THE LOW TO MID 80S. EARLY MORNING FOG CAN'T BE RULED OUT, ESPECIALLY OVER AREAS THAT SEE RAIN ON SATURDAY AFTERNOON AND EVENING FROM TODAY'S SHOWERS AND THUNDERSTORMS. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 1210 PM EDT SATURDAY... KEY MESSAGES: 1. LINE OF THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING. 2. WARM AND HUMID CONDITIONS TO BEGIN THE WORK WEEK. A STALLED FRONT ALONG THE MASON-DIXON LINE WILL MOVE NORTHWARD AS A WARM FRONT MONDAY. WITH THE AREA REMAINING IN THE WARM SECTOR, HOT AND HUMID CONDITIONS WILL CONTINUE OVER THE AREA. HIGH TEMPERATURES MONDAY WILL RUN 3F TO 6F WARMER THAN NORMAL, RANGING FROM THE LOWER 80S TO LOWER 90S. AFTERNOON CONVECTION WILL BE DIURNALLY DRIVEN AND MAINLY CONFIDED TO THE MOUNTAINS. A FEW OF THESE STORMS COULD PULSE STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS. A COLD FRONT WILL MOVE FROM THE OHIO VALLEY TUESDAY MORNING TO THE VA/NC COAST WEDNESDAY MORNING. THIS FRONT WILL BRING AN ORGANIZED LINE OF CONVECTION ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS MAINLY EAST OF THE BLUE RIDGE. HIGH TEMPERATURES TUESDAY WILL RANGE FROM THE UPPER 70S TO MID 80S ACROSS THE MOUNTAINS AND UPPER 80S TO LOWER 90S IN THE FOOTHILLS AND PIEDMONT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1230 PM EDT SATURDAY... KEY MESSAGES: 1. THUNDERSTORMS TUESDAY INTO WEDNESDAY. 2. SLIGHTLY COOLER AND DRIER WEDNESDAY AND THURSDAY. COOLER, DRIER WEATHER WILL SUCCEED THE FRONTAL PASSAGE WEDNESDAY AND THURSDAY. AS HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST, WINDS WILL BECOME EASTERLY. THIS EASTERLY FLOW WILL BRING ATLANTIC MOISTURE INTO THE REGION INCREASING THE HUMIDITY STARTING FRIDAY. MODELS ARE DOWNPLAYING THE CHANCE FOR SHOWERS AND THUNDERSTORMS UNTIL NEXT SUNDAY AS ANOTHER UPPER LEVEL RIDGE BUILDS OVER THE REGION. HIGH TEMPERATURE WILL GRADUALLY INCREASE INTO THE MID 80 TO MID 90S BY THE END OF THE WORKWEEK. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 100 PM EDT SATURDAY... PRIMARILY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE REMAINDER OF TODAY OUTSIDE OF ANY SHOWER AND THUNDERSTORM ACTIVITY, WHICH MAY BRING BRIEF PERIODS OF MVFR TO LIFR RESTRICTIONS TO TERMINALS. THIS SHOWER AND THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY THE 10PM-12PM TIMEFRAME ACROSS ALL TERMINALS. AREAS THAT SEE THE MOST RAINFALL WILL AGAIN HAVE A CHANCE FOR SUB-VFR CIGS AND VSBYS DURING THE OVERNIGHT AND EARLY MORNING HOURS ON SUNDAY. THESE RESTRICTIONS SHOULD LIFT AGAIN BY THE 13-15 UTC TIMEFRAME FOR ALL TERMINALS. EXTENDED AVIATION OUTLOOK... HIGH PRESSURE SHOULD MAINTAIN VFR CONDITIONS INTO EARLY NEXT WEEK OUTSIDE OF ANY STORMS AND LATE NIGHT/EARLY MORNING FOG. A COLD FRONT PUSHING THROUGH THE AREA BY TUESDAY WILL BRING A BETTER COVERAGE OF STORMS AND BETTER CHANCE OF SUB-VFR. THIS FRONT SHOULD BRING IN ENOUGH DRY AIR TO REDUCE SHOWER AND THUNDERSTORM CHANCES TO BEING MORE ISOLATED IN NATURE, WHICH WOULD LEAD TO VFR CONDITIONS THROUGH THE END OF NEXT WEEK OUTSIDE OF ANY RIVER VALLEY FOG THAT MAY DEVELOP NEAR BCB AND LWB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...EB NEAR TERM...EB SHORT TERM...RCS LONG TERM...RCS AVIATION...EB
Hazardous weather outlook, Jun 28, 1:34 PM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 134 PM EDT Sat Jun 28 2025 NCZ005-006-VAZ044>047-058-059-291745- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 134 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Strong to severe storms possible this afternoon and evening. The main threat will be damaging winds. Storms will also be capable of heavy rain, leading to localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms possible Sunday afternoon and evening. The main threat will be damaging winds. Storms will also be capable of heavy rain, leading to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507- 508-291745- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 134 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Strong to severe storms possible this afternoon and evening. The main threat will be damaging winds. Storms will also be capable of heavy rain, leading to localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms possible Sunday afternoon and evening. The main threat will be damaging winds. Storms will also be capable of heavy rain, leading to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 8:10 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
810 PM EDT Sat Jun 28 2025
NCZ003-VAZ016-290045-
Surry NC-Carroll VA-
810 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTH CENTRAL SURRY AND SOUTHEASTERN CARROLL COUNTIES THROUGH 845 PM
EDT...
At 809 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Lambsburg, or near Cana, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hillsville...
Fancy Gap...
Cana...
Gladesboro...
and Lambsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8082 3677 8074 3673 8057 3653 8066
TIME...MOT...LOC 0009Z 200DEG 9KT 3659 8075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 28, 8:18 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
818 PM EDT Sat Jun 28 2025
VAZ007-290045-
Tazewell VA-
818 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL TAZEWELL COUNTY THROUGH 845 PM EDT...
At 818 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Tazewell, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Raven...
Glen Burke...
Jewell Ridge...
and Amonate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3716 8187 3717 8186 3720 8176 3723 8174
3724 8174 3720 8168 3721 8156 3724 8151
3725 8150 3725 8148 3727 8144 3711 8140
3704 8182 3711 8189 3714 8190
TIME...MOT...LOC 0018Z 251DEG 12KT 3716 8155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 28, 8:30 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
830 PM EDT Sat Jun 28 2025
VAZ019-020-WVZ507-290100-
Bath VA-Alleghany VA-Eastern Greenbrier WV-
830 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTH CENTRAL ALLEGHANY...WEST CENTRAL BATH COUNTIES IN WEST CENTRAL
VIRGINIA AND EAST CENTRAL GREENBRIER COUNTIES IN SOUTHEASTERN WEST
VIRGINIA THROUGH 900 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm over
Neola, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Neola...
Alvon...
and Natural Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3789 7993 3790 8024 3802 8024 3806 7994
TIME...MOT...LOC 0029Z 264DEG 15KT 3797 8015
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 28, 8:39 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
839 PM EDT Sat Jun 28 2025
WVZ042-290115-
Mercer WV-
839 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL MERCER COUNTY THROUGH 915 PM EDT...
At 838 PM EDT, Doppler radar was tracking a strong thunderstorm over
Matoaka, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Princeton...
Athens...
Matoaka...
Camp Creek...
Montcalm...
Coaldale...
and Spanishburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3744 8129
3746 8131 3747 8128 3751 8099 3736 8097
3733 8136 3734 8136
TIME...MOT...LOC 0038Z 262DEG 11KT 3740 8124
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGLocal storm report, Jun 28, 8:43 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
843 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail Roanoke Airport 37.33N 79.98W
06/28/2025 E0.70 Inch Roanoke VA Trained Spotter
&&
VFJSpecial weather statement, Jun 28, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
845 PM EDT Sat Jun 28 2025
VAZ007-290115-
Tazewell VA-
845 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL TAZEWELL COUNTY THROUGH 915 PM EDT...
At 845 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Cliffield, or near Cedar Bluff, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Jewell Ridge...
Amonate...
Claypool Hill...
and Cliffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3719 8179 3720 8178 3720 8176 3723 8174
3724 8174 3724 8173 3720 8168 3720 8159
3721 8156 3723 8151 3725 8150 3725 8149
3707 8147 3703 8177 3718 8183
TIME...MOT...LOC 0045Z 262DEG 10KT 3712 8167
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CDGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:09 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 2 hr |
| Jun 28, 8:10 PM EDT | Special Weather Statement | RNK | Carroll | 35 min |
| Jun 28, 8:12 PM EDT | Areal Flood Advisory | RNK | Tazewell | 3 hr |
| Jun 28, 8:18 PM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Jun 28, 8:30 PM EDT | Special Weather Statement | RNK | Alleghany | 30 min |
| Jun 28, 8:41 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 2 hr |
| Jun 28, 8:42 PM EDT | Areal Flood Advisory | RNK | Botetourt, Craig | 114 min |
| Jun 28, 8:45 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Jun 28, 9:35 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 28, 9:37 PM EDT | Special Weather Statement | RNK | Tazewell | 23 min |
| Jun 28, 10:17 PM EDT | Special Weather Statement | RNK | Pulaski | 28 min |
| Jun 28, 10:18 PM EDT | Special Weather Statement | RNK | Smyth | 27 min |
| Jun 28, 10:32 PM EDT | Special Weather Statement | RNK | Smyth | 28 min |
| Jun 28, 11:03 PM EDT | Special Weather Statement | RNK | Smyth | 27 min |
| Jun 29, 2:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 32 min |
| Jun 29, 3:20 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | RNK | Pittsylvania | 28 min |
| Jun 29, 4:39 PM EDT | Special Weather Statement | RNK | Augusta | 36 min |
| Jun 29, 4:53 PM EDT | Special Weather Statement | RNK | Wythe | 37 min |
| Jun 29, 5:11 PM EDT | Special Weather Statement | RNK | Montgomery | 34 min |
| Jun 29, 5:37 PM EDT | Special Weather Statement | RNK | Campbell | 23 min |
| Jun 29, 5:41 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 2 hr |
| Jun 29, 5:52 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Jun 29, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 48 min |
| Jun 29, 6:20 PM EDT | Special Weather Statement | RNK | Charlotte | 25 min |
| Jun 29, 6:25 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 2 hr |
| Jun 29, 6:28 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt | 114 min |
| Jun 29, 6:42 PM EDT | Special Weather Statement | RNK | Botetourt | 33 min |
| Jun 29, 7:19 PM EDT | Special Weather Statement | RNK | Amherst | 26 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.